MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE
Model Number 03.010.065
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2020, that during an unknown procedure, at the time of the reconstruction technique, the guide wire went outside the femoral head and then the nail was slightly removed.The protection sleeve was placed again with the drill sleeve to carry out the insertion of the guide wire again.It happened that this collided with the nail and did not pass.The surgeon performed a maneuver with a tissue protection sheath so the guide wire could be placed in the femoral head.It was also noted that the flexible shaft tip was deteriorated and did not grip the milling heads well.This complaint involves four (4) devices.This report is for one (1) 8.0mm/4.2mm drill sleeve 200mm.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.010.065, lot: 1379313, manufacturing site: hägendorf, release to warehouse date: 07.Oct.2005.Due to the age of more than 15 years of the complained device a wear or use related root cause is the most likely reason of the complained malfunction.Per franchise complaint product investigation procedure is for complaints for which a non-manufacturing related probable cause has been identified no manufacturing record evaluation is required.Visual inspection: the drillsl 8/4.2 f/03.010.063 (part #: 03.010.065, lot #: 1379313) was received at us customer quality (cq).Visual inspection of the complaint device showed no physical defect and the device appeared straight.Due to the device being in use for over 15 years, surface wear was evident.Functional test: a functional assessment was not performed with the complaint device since the applicable mating components were not returned.Can the complaint be replicated with the returned device? unable to perform dimensional inspection: shaft diameter: conform tip hole diameter: acceptable tip hole diameter: acceptable.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? no.Investigation conclusion: this complaint is unable to be confirmed as no defect was detected on the returned drill sleeve.As the mating devices were not returned along with this device, functional assessment could not be performed to verify the reported misalignment issue.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8.0MM/4.2MM DRILL SLEEVE 200MM
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10201642
Report Number8030965-2020-04491
Device Sequence Number19464558
Product Code FZX
UDI-Device Identifier10886982067395
UDI-Public(01)10886982067395
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.065
Device Catalogue Number03.010.065
Device Lot Number1379313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer04/15/2021
04/20/2020
05/18/2021
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date04/15/2021
05/17/2021
05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE Ø3.2 L400; PROTECT SLEEVE 12/8 L188; SYNREAM FLEXSHAFT; GUIDEWIRE Ø3.2 L400; PROTECT SLEEVE 12/8 L188; SYNREAM FLEXSHAFT